Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 594, NWS Tallahassee, FL

December 10, 20235 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 10, 2023, 8:00 AM EST for 5 counties in Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2023, 8:00 AM EST (13:00 UTC)
Expired
Dec 10, 2023, 8:36 AM EST
In force
36 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, GA, Early County, GA, Miller County, GA, Mitchell County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 1:58 AM ESTTornado WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 6:33 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 10, 6:33 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
633 AM EST Sun Dec 10 2023

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 217 AM EST Sun Dec 10 2023

Scattered to widespread showers and storms are expected today
ahead of and along an approaching strong cold front. Dew points
have trended warmer than previous forecast this morning,
supporting perhaps more instability than previously forecast.
Large scale lift remains in place along with moderate low level
wind shear, leading to a marginal risk for severe weather. The
primary threat for storms today are damaging winds, a few
tornadoes, small hail, and locally heavy rainfall. A widespread 1
to 2 inches of rainfall is expected, with isolated higher amounts
near 3 to 4 inches possible. While widespread flooding is not
expected, these higher totals in urban or already saturated areas
may cause some minor flooding issues. The main line of storms is
forecast to enter our western zones a few hours before sunrise and
push eastward through the area today, eventually exiting the area
by this evening. Severe weather and locally heavy rainfall will
remain possible all day.

Much cooler and drier air will push into the region after the
front with breezy northwest winds.

&&

.SHORT TERM & LONG TERM...
(Monday through Saturday)
Issued at 217 AM EST Sun Dec 10 2023

Fairly cold and dry conditions are expected to start out the
period with surface high pressure to the north keeping
northeasterly winds parked over the area. A very gradual warming
and moistening trend is expected through the week. Rain chances
are forecast to increase again heading into the weekend as another
Gulf low tries to develop to the southwest. It's too early to pin
down the details of this system at this point.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM EST Sun Dec 10 2023

Mostly IFR to LIFR conditions are expected today with rain and
thunderstorms moving eastward across the area along a cold front.
In the wake of the front today winds will become gusty out of the
NW, with ceilings gradually improving to VFR later tonight.
Overnight, there is some question on whether winds will remain
gusty at the surface or if they will weaken and LLWS will instead
be present. Opted for gusts at the surface for now but may
reevaluate in future forecasts.

&&

.MARINE...
Issued at 217 AM EST Sun Dec 10 2023

A strong cold front will sweep across the waters today with winds
clocking around to the northwest in its wake by tonight. A rapid
onset of gale-force northwest wind gusts is expected this
afternoon and evening across the coastal waters in the wake of the
cold front. A gale warning is now in effect for all coastal
waters. Gales will subside later tonight with winds remaining
around 20 knots into early Monday afternoon. Offshore wave heights
will increase this afternoon and peak around 5 to 8 feet tonight
into Monday. Winds will clock around to the northeast by Tuesday,
as high pressure settles over the mid- Atlantic, with speeds
continuing in the 15 to 20 knot range. While there is uncertainty
in the forecast for Wednesday and beyond, winds may increase
further to around 20 to 25 knots, especially if low pressure

&&

.FIRE WEATHER...
Issued at 217 AM EST Sun Dec 10 2023

A strong cold front is forecast to push across the area
today with breezy northwest winds in its wake. Given recent
rainfall and expected additional rainfall with this front
today, there are no fire weather concerns for the next few
days.

&&

.HYDROLOGY...
Issued at 217 AM EST Sun Dec 10 2023

Widespread showers and thunderstorms are expected to push across
the area today ahead of a strong cold front. Widespread rainfall
totals of 1 to 2 inches will be possible with isolated higher
amounts near 3 to 4 inches. While widespread flooding is not
expected, a few spots of minor flooding may be possible if the
higher totals end up over already saturated areas from the last
event. Higher totals could also create further rises on area
rivers.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   70  38  56  36 / 100  30   0   0
Panama City   70  39  57  39 /  90  10   0   0
Dothan        68  34  54  33 /  90  10   0   0
Albany        68  35  54  32 /  90  30   0   0
Valdosta      71  37  56  35 / 100  70   0   0
Cross City    75  40  59  38 /  90  90   0   0
Apalachicola  69  40  57  43 /  90  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 9 AM EST this morning for FLZ015>018-
     026-027.

     High Rip Current Risk through Monday evening for FLZ108-112-114-
     115.

GA...Dense Fog Advisory until 9 AM EST this morning for GAZ155>159.

AL...None.
GM...Gale Warning from 4 PM this afternoon to 1 AM EST Monday for
     GMZ730-755-765-775.

     Small Craft Advisory from 1 AM EST /midnight CST/ to 1 PM EST
     /noon CST/ Monday for GMZ730-750-752-755-765-770-772-775.

     Gale Warning from noon today to midnight CST tonight for GMZ750-
     752-770-772.

&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Local storm report, Dec 10, 7:22 AM EST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
722 AM EST Sun Dec 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     Tornado          2 S Gritney             30.81N 85.84W
12/10/2023                   Holmes             FL   911 Call Center

            Radar confirmed tornado Multiple reports of
            trees down in Gritney and a structure on
            fire.

&&

JM
Local storm report, Dec 10, 7:27 AM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
727 AM EST Sun Dec 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     Tstm Wnd Dmg     Five Points             30.71N 85.75W
12/10/2023                   Washington         FL   911 Call Center

            Trees down at Yates Settlement and Douglas
            Ferry Rd.

&&

JM
Special weather statement, Dec 10, 7:29 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
729 AM EST Sun Dec 10 2023

FLZ012-014-112-114-101315-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
729 AM EST Sun Dec 10 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES THROUGH 815 AM EST/715 AM CST/...

At 728 AM EST/628 AM CST/, Doppler radar was tracking a strong
thunderstorm near Tyndall Air Force Base, or 12 miles south of
Callaway, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mexico Beach, Tyndall Air Force Base, Wewahitchka, Overstreet,
Honeyville, Davis Beach, Allanton, Wetappo, Beacon Hill, and
Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 AM EST/800 AM CST/ for
the Panhandle of Florida.

&&

LAT...LON 2988 8549 2989 8550 2999 8567 3020 8534
      3020 8524 3001 8512 2987 8549
TIME...MOT...LOC 1228Z 240DEG 24KT 2996 8556

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Dec 10, 7:32 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
732 AM EST Sun Dec 10 2023

FLZ016-017-026-101315-
Liberty FL-Gadsden FL-Leon FL-
732 AM EST Sun Dec 10 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GADSDEN...
NORTHEASTERN LIBERTY AND SOUTHWESTERN LEON COUNTIES THROUGH 815 AM
EST...

At 732 AM EST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Greensboro, or 13 miles east of Blountstown,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Telogia, Lake Talquin, Hosford, Lowry, Wetumpka, Bloxham,
Sawdust, and Clio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3031 8487 3046 8495 3060 8459 3037 8452
TIME...MOT...LOC 1232Z 239DEG 27KT 3041 8483

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Dec 10, 7:35 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
635 AM CST Sun Dec 10 2023

ALZ067-101315-
Henry AL-
635 AM CST Sun Dec 10 2023

...A STRONG THUNDERSTORM WILL IMPACT HENRY COUNTY THROUGH 715 AM
CST...

At 635 AM CST, Doppler radar was tracking a strong thunderstorm near
Headland, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Headland, Kinsey, Newville, Haleburg, Shorterville, Walter
F. George Lock And Dam, Tumbleton, Kirkland Crossroads, Edwin,
Grandberry Crossroads, Hayes, Scottsboro Crossroads, Double Bridges,
Graball, Headland Municipal A/P, Dancey, Thomas Mill Creek, Balkum,
and Barnes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 AM CST for southeastern
Alabama...and southwestern Georgia.

&&

LAT...LON 3170 8513 3166 8508 3164 8509 3162 8506
      3157 8506 3154 8504 3147 8507 3143 8507
      3137 8509 3131 8509 3131 8542 3170 8542
      3170 8522 3172 8521 3172 8513
TIME...MOT...LOC 1235Z 259DEG 29KT 3144 8536

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

42-DVD
Local storm report, Dec 10, 7:36 AM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
736 AM EST Sun Dec 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 AM     Tstm Wnd Gst     Miramar Beach           30.38N 86.36W
12/10/2023  M40 MPH          Walton             FL   Mesonet

            Miramar Beach WeatherStem meaured 40 mph
            wind gust.

0537 AM     Tstm Wnd Gst     3 SSW Freeport          30.46N 86.15W
12/10/2023  M43 MPH          Walton             FL   Mesonet

            Ambient station reported 43 mph wind gust in
            Freeport.

0537 AM     Tstm Wnd Gst     3 SSW Freeport          30.46N 86.15W
12/10/2023  M43 MPH          Walton             FL   Mesonet

            Ambient weather station reported 43 mph wind
            gust in Freeport.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:42 PM ESTAreal Flood AdvisoryTAEWalton, Washington2 hr
Dec 10, 4:09 AM ESTDense Fog AdvisoryTAEFranklin, Gadsden, Jefferson, Leon, Wakulla5 hr
Dec 10, 4:33 AM ESTSpecial Marine WarningTAE117 min
Dec 10, 4:54 AM ESTSpecial Marine WarningTAE96 min
Dec 10, 5:00 AM ESTSevere Thunderstorm WarningTAEWalton45 min
Dec 10, 5:41 AM ESTSevere Thunderstorm WarningTAEBay, Walton, Washington32 min
Dec 10, 5:47 AM ESTSpecial Weather StatementTAEHolmes28 min
Dec 10, 6:13 AM ESTSpecial Marine WarningTAE3 hr
Dec 10, 6:29 AM ESTTornado WarningTAEHolmes, Washington33 min
Dec 10, 6:46 AM ESTTornado Warning Tornado observedTAEHolmes, Washington17 min
Dec 10, 7:14 AM ESTAreal Flood AdvisoryTAEBay, Washington3 hr
Dec 10, 7:20 AM ESTSpecial Weather StatementTAEJackson40 min
Dec 10, 7:29 AM ESTSpecial Weather StatementTAEBay46 min
Dec 10, 7:32 AM ESTSpecial Weather StatementTAEGadsden43 min
Dec 10, 8:05 AM ESTSpecial Weather StatementTAECalhoun, Gadsden, Gulf, Liberty55 min
Dec 10, 8:12 AM ESTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Jackson, Leon and 2 more93 min
Dec 10, 8:20 AM ESTSpecial Marine WarningTAE3 hr
Dec 10, 8:24 AM ESTTornado WarningTAEGadsden, Liberty21 min
Dec 10, 8:33 AM ESTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty117 min
Dec 10, 9:00 AM ESTSevere Thunderstorm WarningTAEFranklin, Gadsden, Leon, Liberty, Wakulla90 min
Dec 10, 9:18 AM ESTAreal Flood AdvisoryTAEGadsden, Gulf, Liberty117 min
Dec 10, 9:42 AM ESTSpecial Marine WarningTAE3 hr
Dec 10, 9:50 AM ESTSevere Thunderstorm WarningTAEJefferson85 min
Dec 10, 9:54 AM ESTTornado WarningTAEJefferson, Leon51 min
Dec 10, 10:29 AM ESTSevere Thunderstorm WarningTAEMadison57 min
Dec 10, 10:31 AM ESTSevere Thunderstorm WarningTAEFranklin, Jefferson, Wakulla44 min
Dec 10, 10:41 AM ESTAreal Flood AdvisoryTAELiberty, Wakulla2 hr
Dec 10, 11:07 AM ESTSpecial Marine WarningTAE113 min
Dec 10, 11:26 AM ESTAreal Flood AdvisoryTAEJefferson, Leon, Wakulla2 hr
Dec 10, 11:30 AM ESTSpecial Weather StatementTAETaylor30 min
Dec 10, 12:51 PM ESTSpecial Marine WarningTAE114 min
Dec 10, 1:46 PM ESTSpecial Weather StatementTAELafayette44 min
Dec 10, 4:39 PM ESTRiver Flood WarningTAEJefferson, Madison, Taylor21 days
Dec 10, 4:45 PM ESTWind AdvisoryTAEBay, Dixie, Franklin, Gulf, Taylor, Walton4 hr
Dec 10, 5:44 PM ESTSpecial Weather StatementTAEFranklin, Gadsden, Jefferson, Leon, Liberty, Madison and 2 more91 min
Dec 10, 6:59 PM ESTSpecial Weather StatementTAEMadison, Taylor61 min
Dec 9, 8:38 PM ESTSpecial Weather StatementTAEClay37 min
Dec 9, 8:50 PM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph25 min
Dec 9, 9:10 PM ESTSpecial Weather StatementTAEQuitman20 min
Dec 10, 2:50 AM ESTTornado Warning Tornado observedTAEClay, Quitman25 min
Dec 10, 9:05 AM ESTSpecial Weather StatementTAEMitchell40 min
Dec 10, 9:08 AM ESTSpecial Weather StatementTAEWorth52 min
Dec 10, 12:54 AM ESTSpecial Weather StatementTAECoffee36 min
Dec 10, 1:11 AM ESTAreal Flood AdvisoryTAECoffee, Geneva2 hr
Dec 10, 2:00 AM ESTSevere Thunderstorm WarningTAEDale, Henry30 min
Dec 10, 2:22 AM ESTTornado Warning Tornado observedTAEDale, Henry38 min
Dec 10, 5:10 AM ESTSevere Thunderstorm WarningTAECoffee50 min
Dec 10, 7:35 AM ESTSpecial Weather StatementTAEHenry40 min
Dec 10, 7:36 AM ESTTornado WarningTAEHenry22 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.